Alert archive / Kentucky / River Flood Warnings in 2015

River Flood Warning 40, NWS Paducah, KY

April 8, 20154 counties in Kentucky; Alexander County, Pulaski County, Illinois; Mississippi County, Missouri

NWS Paducah, KY issued this river flood warning at Apr 8, 2015, 11:31 AM CDT for 4 counties in Kentucky; Alexander County, Pulaski County, Illinois; Mississippi County, Missouri. It took effect at Apr 9, 2015, 7:00 PM CDT. It was in force for 20 days.

The area

The counties it named.

The facts

Issued
Apr 8, 2015, 11:31 AM CDT (16:31 UTC)
In effect from
Apr 9, 2015, 7:00 PM CDT
Expired
Apr 29, 2015, 9:14 PM CDT
In force
20 days
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
Minor

Counties Alexander County, IL, Pulaski County, IL, Ballard County, KY, Carlisle County, KY, Fulton County, KY, Hickman County, KY, Mississippi County, MO

The radar

The Paducah radar (KPAH), 36 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio River at Cairo (CIRI2).

Action stage
32 ft
Minor stage
40 ft
Moderate stage
47 ft
Major stage
53 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Apr 8, 3:22 AM CDT, 8 hours 9 minutes earlier.

Area forecast discussion, Apr 8, 3:22 AM CDT, 8 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
322 AM CDT WED APR 8 2015

.SHORT TERM...(TODAY THROUGH FRIDAY NIGHT)
ISSUED AT 322 AM CDT WED APR 8 2015

WARM SECTOR CONVECTIVE CHANCES WILL CONTINUE TODAY THROUGH
THURSDAY...TRIGGERED BY SUBTLE PERTURBATIONS IN AN UPPER LEVEL
SW FLOW ACROSS THE AREA...COUPLED WITH EXISTING MOISTURE AND
INSTABILITY. COLD FRONT WILL BE ON OUR DOOR STEP 00Z FRIDAY. IT
WILL SWEEP EAST QUICKLY...WITH ALL CHANCES OF CONVECTION OVER BY
12Z FRIDAY...DEPARTING OUR FAR EASTERN COUNTIES NOT LONG AFTER
MIDNIGHT. FRIDAY AND FRIDAY NIGHT WILL BE DRY...COOLER AND LESS
HUMID. SEVERE THUNDERSTORM CHANCES CONTINUE...PEAKING THURSDAY
EVENING INTO THURSDAY NIGHT WITH FROPA. REFER TO THE STORM
PREDICTION CENTER OUTLOOKS (SPC) FOR DETAILS.

TEMPS WILL CONTINUE TO BE A BLEND OF EXISTING NUMBERS AND MOS. AS
FAR AS POPS...THE NUMBERS AREN'T TERRIBLY HIGH EVEN WITH FROPA. WE
BACKED OFF THE PERCENTAGES SLIGHTLY...BUT NOT DOWN TO MOS OUTPUT.
REST OF THE FORECAST LARGELY DERIVED FROM THE NAM HIGH RESOLUTION
BLENDED SOMEWHAT WITH THE GFS AND SREF.

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 322 AM CDT WED APR 8 2015

GOOD GENERAL AGREEMENT AMONG THE MODELS AND THEIR ENSEMBLES LEADS TO
HIGHER THAN AVERAGE CONFIDENCE TO START THE WEEKEND. CONFIDENCE
DETERIORATES INTO EARLY NEXT WEEK WITH MORE VARIABILITY AMONG MODEL
SOLUTIONS.

DRY WEATHER WILL KICK OFF THE WEEKEND AS HIGH PRESSURE BUILDS EAST
FROM THE PLAINS. THIS HIGH IS OF PACIFIC ORIGIN...SO WHILE COOLER
WEATHER IS ANTICIPATED...IT DOES NOT APPEAR THAT FROST WILL BE AN
ISSUE. WITH THE FLOW ALOFT STILL WEST TO SOUTHWEST THOUGH...THE DRY
WEATHER WILL NOT LAST FOR LONG. ALL MODELS ARE IN DECENT AGREEMENT
THAT THE APPROACH OF SHORTWAVE ENERGY AND ANOTHER LOW FROM THE
PLAINS WILL RESULT IN OUR NEXT CHANCE OF SHOWERS AND THUNDERSTORMS
DURING THE SECOND HALF OF THE WEEKEND.

THIS IS WHERE MODELS BEGIN TO DIVERGE. THE ECMWF...GFS...AND GEM ALL
MOVE A CLOSED UPPER LOW OVER THE SOUTHWESTERN U.S. INTO THE MIDDLE
OF THE COUNTRY EARLY IN THE WEEK. THE LOW EVENTUALLY OPENS UP AND
PHASES WITH THE MAIN FLOW. HOWEVER...EXACTLY HOW THIS UNFOLDS IS UP
FOR GRABS AT THIS POINT. AS THE LOW APPEARS TO TAKE ITS SWEET
TIME...CHANCES FOR SHOWERS AND THUNDERSTORMS MAY STICK AROUND
THROUGH MID WEEK.

TEMPERATURES WILL BE UNSEASONABLY WARM THROUGH THE PERIOD. HIGHS ARE
FORECAST TO CLIMB FROM THE UPPER 60S ON SATURDAY INTO THE 70S SUNDAY
THROUGH TUESDAY. LOW WILL MODERATE FROM THE 40S SATURDAY NIGHT INTO
THE UPPER 50S AND LOWER 60S SUNDAY THROUGH TUESDAY.

&&

.AVIATION...
ISSUED AT 322 AM CDT WED APR 8 2015

WARM SECTOR REGIME WILL KEEP CIGS MAINLY VFR AND VARIABLE THROUGH
THE TAF FORECAST. CONVECTIVE CHANCES WILL BE INCLUDED WHEN
CONFIDENCE IS HIGH ENOUGH TO DO SO...A FEW HOURS BEFORE ONSET.
SOUTH WINDS 5 TO 15 KTS WITH A FEW GUSTS WILL CONTINUE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Apr 8, 3:30 AM CDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
330 AM CDT WED APR 8 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-091000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
330 AM CDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF STRONG TO SEVERE THUNDERSTORMS TODAY THROUGH
TONIGHT. DAMAGING WIND AND HAIL WILL BE THE PRIMARY HAZARDS. A
BRIEF TORNADO OR TWO CANNOT BE RULED OUT. LOCALLY HEAVY RAIN IS
ALSO A CONCERN. THE BEST CHANCE OF SEVERE WEATHER SHOULD BE OVER
PORTIONS OF SOUTHWEST INDIANA...SOUTHERN ILLINOIS...NORTHWEST
KENTUCKY AND INTO SOUTHEAST MISSOURI.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF STRONG TO SEVERE THUNDERSTORMS THURSDAY
THROUGH THURSDAY NIGHT. THE BEST CHANCE IS WITH THE PASSAGE OF A
COLD FRONT DURING THE LATE DAY AND EARLY NIGHTTIME HOURS. DAMAGING
WIND AND HAIL WILL BE THE PRIMARY HAZARDS. A TORNADO OR TWO CANNOT
BE RULED OUT. LOCALLY HEAVY RAIN IS ALSO A CONCERN.

THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS RETURNS LATE IN THE
WEEKEND AND EARLY NEXT WEEK. AT THIS TIME...HEAVY RAINFALL AND
FREQUENT LIGHTNING ARE THE PRIMARY CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY THROUGH THURSDAY NIGHT.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 9:42 AM CDTRiver Flood WarningPAHMuhlenberg20 days
Apr 8, 11:31 AM CDTRiver Flood WarningPAHCrittenden, Livingston18 days
Apr 8, 11:31 AM CDTRiver Flood WarningPAHMcCracken21 days
Apr 8, 11:31 AM CDTRiver Flood WarningPAHBallard, McCracken21 days
Apr 8, 2:30 PM CDTSpecial Weather StatementPAHWebster45 min
Apr 8, 3:36 PM CDTFlash Flood WatchPAHCrittenden, Daviess, Henderson, Hopkins, McLean, Muhlenberg and 2 more33 hr
Apr 8, 9:58 AM CDTRiver Flood WarningPAHGallatin, Wabash, White11 days
Apr 8, 2:03 PM CDTSevere Thunderstorm WarningPAHWayne27 min
Apr 8, 2:42 PM CDTSevere Thunderstorm WarningPAHEdwards33 min
Apr 8, 3:00 PM CDTSevere Thunderstorm WarningPAHWabash30 min
Apr 8, 4:45 PM CDTTornado WarningPAHBollinger, Perry45 min
Apr 8, 5:27 PM CDTSevere Thunderstorm WarningPAHBollinger, Perry48 min
Apr 8, 6:12 PM CDTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau, Perry48 min
Apr 8, 6:27 PM CDTAreal Flood AdvisoryPAHPerry2 hr
Apr 8, 6:56 PM CDTSevere Thunderstorm WarningPAHPerry18 min

Nearby

River Flood Warnings in Kentucky, 2015River Flood Warnings in Illinois, 2015River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.